Wyoming, 2017High Wind in Wyoming, November 1, 2017
November 1, 2017 · NWS CYS · 44 events in 12 counties and zones
A large pressure gradient and strong winds aloft produced fairly widespread high winds across much of south central and southeast Wyoming. Wind gusts of 60 to 80 mph were observed.
Every event with a place to put it; 44 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 44
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large pressure gradient and strong winds aloft produced fairly widespread high winds across much of south central and southeast Wyoming. Wind gusts of 60 to 80 mph were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Oct 31, 4:45 PM MST, 7 hours 15 minutes earlier.
Area forecast discussion, Oct 31, 4:45 PM MST, 7 hours 15 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
545 PM MDT Tue Oct 31 2017
.SHORT TERM...(This evening through Wednesday night)
Issued at 232 PM MDT Tue Oct 31 2017
Main forecast concerns this period will be the widespread high
wind event tonight and Wednesday as well as the potential for some
light snow over the north on Wednesday night.
WV imagery this afternoon shows the nose of the strong 130kt jet
beginning to dive southward out of eastern MT. Strong NW flow over
the Rockies along with lift at the leading edge of this jet will
deepen a surface low tonight over the MT plains with strong lee
troughing extending southward along the Laramie Range. A second
surface low will develop over eastern Colorado late Wednesday,
allowing a surface cold front to progress southward over the high
plains east of the mountains.
Guidance continues to be in good agreement that a significant high
wind event will occur tonight and especially Wednesday. Gap areas
such as Arlington and Bordeaux will be the first to see the wind as
low level gradients tighten to as much as 85-90 meters by Wednesday
morning. Flow between 700 and 800 mb really ramps up this evening
increasing to 70 kt by early morning. 12z NAM backed off just a bit
on some of the more impressive winds and gradients it was depicting
last night but all indicators for high wind remain definitely high
enough to justify a warning. Upgraded all watches to warnings with
the exception of SW Carbon County and extreme eastern Laramie
County. Forecast soundings in SW Carbon County show marginal flow
near 5 kft and only shallow mixing Wednesday afternoon due to more
cloud cover. For eastern Laramie County, while the flow aloft will
be strong, both the GFS and NAM show the best low level subsidence
remaining along and just west of I-25 for much of the day. There is
also some uncertainty in whether Converse County will receive the
higher wind gusts. Low level flow peaks during the morning hours in
this area and then veers more to the NW as a cold front approaches
during the afternoon. Also concerned about mid/high level cloud
cover keeping mixing to a minimum. Still think the gradient and low
level subsidence will be enough for some gusts near 50 kt early
Wednesday but winds should actually drop off some in the afternoon
as the front pushes into our northern counties.
The surface front will slowly sag south Wednesday night and lie
along the CO/WY border by shortly after midnight. Both the NAM and
GFS show a period of fairly strong overrunning along with some low
level frontogenesis roughly from Glenrock to Chadron and points
north by late evening Wednesday. There is potential for a period of
banded precip, starting as rain and changing to snow towards
midnight for these areas. At this point, not expecting advisory
level amounts but some areas over northern Converse and Niobrara
counties may pick up 2 to 3 inches.
.LONG TERM...(Thursday through Tuesday)
Issued at 232 PM MDT Tue Oct 31 2017
Looking like a generally mild weather pattern for the CWA this
period with not much in the way of pcpn. Zonal flow on Thursday
will become generally southwesterly Friday and stay that way into
early next week. A couple of shortwaves will affect the CWA, one
late in the weekend and another towards Monday night/Tuesday. The
first wave will push a cold front across the CWA Saturday night
and bring some rain and snow showers to mainly western parts of
the CWA Saturday night and Sunday, with a weaker impulse and some
jet energy possibly lingering some pcpn into Monday. Cooler
Sunday and Monday but still around seasonal averages. A little
warmer again Tuesday with a chance for showers as the next wave
approaches the area.
&&
.AVIATION...(For the 00Z TAFS through Wednesday afternoon)
VFR conditions are expected tonight and Wednesday with any lower
CIGS generally above 5000 feet AGL. The main aviation concern will
be strong surface winds from KRWL eastward to KCYS through Wednesday
afternoon. Gusts up to 40 knots tonight will become stronger by mid
Wednesday morning, where gusts up to 55 knots are possible after 15z.
&&
.FIRE WEATHER...
Issued at 232 PM MDT Tue Oct 31 2017
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 6 PM this evening to 6 PM MDT Wednesday
for WYZ106-110-116-117.
High Wind Warning from 6 AM to 3 PM MDT Wednesday for WYZ101.
High Wind Warning from 6 AM to 6 PM MDT Wednesday for WYZ104-105-
107-109-113-118.
High Wind Warning from midnight tonight to 6 PM MDT Wednesday
for WYZ115.
NE...None.
&&
SHORT TERM...DEL
LONG TERM...RE
AVIATION...TJT
FIRE WEATHER...DELHazardous weather outlook, Oct 31, 5:29 AM MST, 18 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
629 AM MDT Tue Oct 31 2017
WYZ101>119-011230-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
629 AM MDT Tue Oct 31 2017
This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Strong wind speeds are expected to develop tonight across the wind
prone areas of Arlington and Bordeaux.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
High winds will develop over much of the area tomorrow. See the
Latest High Wind Watches/Warnings for further details.
.Spotter information statement...
NEZ002-003-019>021-054-055-095-096-011230-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
629 AM MDT Tue Oct 31 2017
This hazardous weather outlook is for portions of western
Nebraska.
.DAY ONE...TODAY AND TONIGHT
Light snow will come to an end by mid morning across the southern
Nebraska panhandle. This will cause roadways to become slick in
spots through midday.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Strong wind speeds of 40 to 50 mph will be possible across the
panhandle tomorrow.
.Spotter information statement...
In the hours before
Local storm report, Oct 31, 6:21 PM MST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
721 PM MDT TUE OCT 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
10/31/2017 M55 MPH PLATTE WY DEPT OF HIGHWAYS
39 MPH SUSTAINED
0705 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
10/31/2017 M55 MPH CARBON WY DEPT OF HIGHWAYS
37 MPH SUSTAINED
0705 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
10/31/2017 M63 MPH CARBON WY DEPT OF HIGHWAYS
44 MPH SUSTAINED
0705 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.09W
10/31/2017 M61 MPH CARBON WY DEPT OF HIGHWAYS
45 MPH SUSTAINED
0710 PM NON-TSTM WND GST 11 SE ARLINGTON 41.50N 106.05W
10/31/2017 M70 MPH ALBANY WY DEPT OF HIGHWAYS
44 MPH SUSTAINED
0710 PM NON-TSTM WND GST 12 ENE NORTH FORK CAMPG 41.44N 105.96W
10/31/2017 M67 MPH ALBANY WY MESONET
52 MPH SUSTAINED
0645 PM NON-TSTM WND GST ROCK RIVER 41.73N 105.97W
10/31/2017 M69 MPH ALBANY WY DEPT OF HIGHWAYS
55 MPH SUSTAINED
0645 PM NON-TSTM WND GST 3 NE PUMPKIN VINE 41.08N 105.42W
10/31/2017 M63 MPH ALBANY WY DEPT OF HIGHWAYS
49 MPH SUSTAINED
0715 PM NON-TSTM WND GST VEDAUWOO 41.15N 105.40W
10/31/2017 M50 MPH ALBANY WY DEPT OF HIGHWAYS
37 MPH SUSTAINED
&&
BCHAPMANLocal storm report, Oct 31, 8:15 PM MST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
915 PM MDT TUE OCT 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM NON-TSTM WND GST 11 SSE GARRETT 41.97N 105.52W
10/31/2017 M67 MPH ALBANY WY DEPT OF HIGHWAYS
44 MPH SUSTAINED
0900 PM NON-TSTM WND GST 2 E ARLINGTON 41.59N 106.18W
10/31/2017 M50 MPH CARBON WY DEPT OF HIGHWAYS
35 MPH SUSTAINED
0900 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
10/31/2017 M64 MPH CARBON WY DEPT OF HIGHWAYS
50 MPH SUSTAINED
0905 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.09W
10/31/2017 M68 MPH CARBON WY DEPT OF HIGHWAYS
46 MPH SUSTAINED
0905 PM NON-TSTM WND GST 11 SE ARLINGTON 41.50N 106.05W
10/31/2017 M63 MPH ALBANY WY DEPT OF HIGHWAYS
47 MPH SUSTAINED
0905 PM NON-TSTM WND GST NNE SKYLINE 41.14N 106.58W
10/31/2017 E63 MPH CARBON WY DEPT OF HIGHWAYS
38 MPH SUSTAINED
0910 PM NON-TSTM WND GST 12 ENE NORTH FORK CAMPG 41.44N 105.96W
10/31/2017 M68 MPH ALBANY WY DEPT OF HIGHWAYS
55 MPH SUSTAINED
0845 PM NON-TSTM WND GST ROCK RIVER 41.73N 105.97W
10/31/2017 M66 MPH ALBANY WY DEPT OF HIGHWAYS
45 MPH SUSTAINED
&&
BCHAPMANLocal storm report, Oct 31, 9:43 PM MST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 PM MDT TUE OCT 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
10/31/2017 M59 MPH CARBON WY DEPT OF HIGHWAYS
48 MPH SUSTAINED
1025 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
10/31/2017 M49 MPH PLATTE WY DEPT OF HIGHWAYS
41 MPH SUSTAINED
1032 PM NON-TSTM WND GST VEDAUWOO 41.15N 105.40W
10/31/2017 M57 MPH ALBANY WY DEPT OF HIGHWAYS
48 MPH SUSTAINED
1035 PM NON-TSTM WND GST 11 SE ARLINGTON 41.50N 106.05W
10/31/2017 M62 MPH ALBANY WY DEPT OF HIGHWAYS
40 MPH SUSTAINED
1030 PM NON-TSTM WND GST NNE SKYLINE 41.14N 106.58W
10/31/2017 M63 MPH CARBON WY DEPT OF HIGHWAYS
34 MPH SUSTAINED
1015 PM NON-TSTM WND GST ROCK RIVER 41.73N 105.97W
10/31/2017 M63 MPH ALBANY WY DEPT OF HIGHWAYS
34 MPH SUSTAINED
&&
BCHAPMANHigh Wind, North Snowy Range Foothills
- When
- November 1, 12:00 AM MST to 12:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured wind gusts of 58 mph or higher, with a peak gust of 69 mph at 01/0115 MST.
High Wind, North Snowy Range Foothills
- When
- November 1, 12:00 AM MST to 10:30 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 70 mph at 01/0310 MST.
High Wind, Laramie Valley
- When
- November 1, 12:00 AM MST to 2:15 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The UPR sensor at Rock River measured wind gusts of 58 mph or higher, with a peak gust of 72 mph at 01/0015 MST.
High Wind, South Laramie Range
- When
- November 1, 12:00 AM MST to 11:25 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Buford measured wind gusts of 58 mph or higher, with a peak gust of 75 mph at 01/0015 MST.
High Wind, South Laramie Range
- When
- November 1, 12:00 AM MST to 11:25 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 01/0305 MST.
High Wind, North Snowy Range Foothills
- When
- November 1, 12:20 AM MST to 2:50 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured wind gusts of 58 mph or higher, with a peak gust of 79 mph at 01/0915 MST.
High Wind, South Laramie Range
- When
- November 1, 12:25 AM MST to 12:30 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Pumpkin Vine measured peak wind gusts of 60 mph.
High Wind, Central Laramie County
- When
- November 1, 12:40 AM MST to 4:05 AM MST
- Where
- Central Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 01/0055 MST.
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- November 1, 12:50 AM MST to 4:50 PM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A RAWS sensor near Muddy Gap measured wind gusts of 58 mph or higher, with a peak gust of 80 mph at 01/0950 MST.
High Wind, South Laramie Range
- When
- November 1, 1:25 AM MST to 2:25 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 01/0145 MST.
High Wind, South Laramie Range
- When
- November 1, 1:30 AM MST to 1:30 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher, with a peak gust of 73 mph at 01/0320 MST.
High Wind, South Laramie Range
- When
- November 1, 1:35 AM MST to 1:35 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wildcat Trail measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 01/0215 MST.
High Wind, South Laramie Range
- When
- November 1, 1:45 AM MST to 1:50 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Hynds Lodge Road measured peak wind gusts of 63 mph.
High Wind, Laramie Valley
- When
- November 1, 2:45 AM MST to 4:30 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Quealy Dome measured wind gusts of 58 mph or higher, with a peak gust of 70 mph at 01/1020 MST.
High Wind, North Snowy Range Foothills
- When
- November 1, 3:15 AM MST to 4:05 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 01/0840 MST.
High Wind, South Laramie Range
- When
- November 1, 3:20 AM MST to 1:05 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Remount Road measure sustained winds of 40 mph or higher, with a peak gust of 66 mph at 01/0410 MST.
High Wind, North Snowy Range Foothills
- When
- November 1, 3:40 AM MST to 1:40 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at County Road 402 measured sustained winds or 40 mph or higher, with a peak gust of 63 mph at 01/0915 MST.
High Wind, North Snowy Range Foothills
- When
- November 1, 3:40 AM MST to 2:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 01/0850 MST.
High Wind, South Laramie Range Foothills
- When
- November 1, 3:45 AM MST to 4:50 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 01/0445 MST.
High Wind, North Snowy Range Foothills
- When
- November 1, 4:00 AM MST to 3:25 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 01/0520 MST.
High Wind, North Snowy Range Foothills
- When
- November 1, 4:10 AM MST to 11:50 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 01/0835 MST.
High Wind, Shirley Basin
- When
- November 1, 4:45 AM MST to 4:50 AM MST
- Where
- Shirley Basin forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Shirley Rim measured peak wind gusts of 58 mph.
High Wind, South Laramie Range Foothills
- When
- November 1, 5:10 AM MST to 1:55 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Otto Road measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 01/1100 MST.
High Wind, South Laramie Range Foothills
- When
- November 1, 5:55 AM MST to 2:15 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 353 measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 01/1100 MST.
High Wind, Laramie Valley
- When
- November 1, 7:50 AM MST to 4:40 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Herrick Lane measured wind gusts of 58 mph or higher, with a peak gust of 73 mph at 01/1055 MST.
High Wind, Central Carbon County
- When
- November 1, 9:00 AM MST to 1:15 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The wind sensor at the Rawlins Airport measured sustained winds of 40 mph or higher.
High Wind, Laramie Valley
- When
- November 1, 9:35 AM MST to 3:00 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The wind sensor at the Laramie Airport measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 01/1355 MST.
High Wind, Central Laramie County
- When
- November 1, 9:46 AM MST to 1:58 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at FE Warren AFB measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 01/1301 MST.
High Wind, East Platte County
- When
- November 1, 10:00 AM MST to 10:05 AM MST
- Where
- East Platte County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT sensor at Coleman measured peak wind gusts of 58 mph.
High Wind, Central Laramie County
- When
- November 1, 10:15 AM MST to 2:30 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at the Cheyenne Airport measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 01/1253 MST.
High Wind, North Snowy Range Foothills
- When
- November 1, 10:30 AM MST to 4:50 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 249 measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range Foothills
- When
- November 1, 10:35 AM MST to 3:35 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 01/1450 MST.
High Wind, South Laramie Range Foothills
- When
- November 1, 10:40 AM MST to 3:30 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, with a peak gust of 64 mph at 01/1100 MST.
High Wind, Central Carbon County
- When
- November 1, 10:45 AM MST
- Where
- Central Carbon County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The UPR sensor northeast of Hanna measured a peak wind gust of 61 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 1, 11:45 AM MST to 3:45 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 67 mph at 01/1415 MST.
High Wind, Upper North Platte River Basin
- When
- November 1, 11:55 AM MST to 12:00 PM MST
- Where
- Upper North Platte River Basin forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The WYDOT sensor at Skyline southeast of Encampment measured peak wind gusts of 58 mph.
High Wind, South Laramie Range Foothills
- When
- November 1, 12:35 PM MST to 4:15 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 01/1545 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 1, 1:04 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
A wind sensor at Wheatland measured a peak gust of 59 mph.
High Wind, Converse County Lower Elevations
- When
- November 1, 1:10 PM MST to 1:15 PM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
The WYDOT sensor at Deer Creek measured peak wind gusts of 58 mph.
High Wind, Central Laramie County
- When
- November 1, 1:40 PM MST to 2:45 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 373 measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 01/1430 MST.
High Wind, North Snowy Range Foothills
- When
- November 1, 2:50 PM MST to 4:50 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Dana Ridge measured wind gusts of 58 mph or higher, with a peak gust of 73 mph at 01/1610 MST.
High Wind, Upper North Platte River Basin
- When
- November 1, 3:15 PM MST to 4:15 PM MST
- Where
- Upper North Platte River Basin forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The wind sensor at the Saratoga Airport measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 01/1515 MST.
High Wind, Central Carbon County
- When
- November 1, 3:45 PM MST to 4:45 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The WYDOT sensor at Walcott Junction measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 01/1550 MST.
High Wind, North Snowy Range Foothills
- When
- November 1, 4:15 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The wind sensor at the Elk Mountain Airport measured a peak gust of 59 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Hampshire, November 1, 2017$75,000 · 2 events
- Drought in Montana, November 1 to 30, 201715 events
- Winter Storm in Wyoming, November 1 to 2, 20178 events
- Coastal Flood in New York, November 1 to 26, 20177 events
- Winter Storm and Heavy Snow in Montana, November 1, 20177 events
- High Wind in Wyoming, November 1 to 4, 201750 kt wind · 5 events
- Winter Storm in Montana, November 1 to 2, 20174 events
- Drought in Hawaii, November 1 to 14, 20174 events
- High Wind in Colorado, November 1, 201781 kt wind · 3 events
- Drought in Hawaii, November 1 to 30, 20173 events
- High Wind in Texas, November 1 to 2, 201758 kt wind · 3 events
- Drought in Illinois, November 1 to 30, 20172 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 726867, 726884, 726890, 726892, 726899, 726866, 726900, 726918, 726855, 726903, 726891, 726905, 726895, 726889, 726885, 726902, 726868, 726874, 726914, 726875, 726865, 726856, 726911, 726909, 726886, 726861, 726887, 726929, 726859, 726921, 726883, 726913, 726916, 726860, 726857, 726864, 726919, 726858, 726854, 726934, and more.